Open Access
Translator Disclaimer
March, 1985 Consistency and Asymptotic Normality of the Maximum Likelihood Estimator in Generalized Linear Models
Ludwig Fahrmeir, Heinz Kaufmann
Ann. Statist. 13(1): 342-368 (March, 1985). DOI: 10.1214/aos/1176346597


Generalized linear models are used for regression analysis in a number of cases, including categorical responses, where the classical assumptions are violated. The statistical analysis of such models is based on the asymptotic properties of the maximum likelihood estimator. We present mild general conditions which, respectively, assure weak or strong consistency or asymptotic normality. Most of the previous work has been concerned with natural link functions. In this case our normality condition, though obtained by a different approach, is closely related to a condition of Haberman (1977a). Examples show how the general conditions reduce to weak requirements for special exponential families. Further, for regressors with a compact range, sufficient conditions are given which do not involve the unknown parameter, and are therefore easy to check in practice. Responses with a bounded range, e.g. categorical responses, and stochastic regressors also are treated.


Download Citation

Ludwig Fahrmeir. Heinz Kaufmann. "Consistency and Asymptotic Normality of the Maximum Likelihood Estimator in Generalized Linear Models." Ann. Statist. 13 (1) 342 - 368, March, 1985.


Published: March, 1985
First available in Project Euclid: 12 April 2007

zbMATH: 0594.62058
MathSciNet: MR773172
Digital Object Identifier: 10.1214/aos/1176346597

Primary: 62F12
Secondary: 62H12

Rights: Copyright © 1985 Institute of Mathematical Statistics


Vol.13 • No. 1 • March, 1985
Back to Top